Meningitis outbreak related to spine inflammation
October 22, 2012
One of the unfortunate side effects that have come about due to the fungal meningitis outbreak has been patients suffering inflammation surrounding the lining of the spinal cord. These kinds of spinal cord injuries, of course, are just one of many types of physical syndromes suffered from the defective steroid medications administered.
It now appears that six medical facilities in New Jersey were delivered the defective steroids, and it’s yet to be determined how many individuals will ultimately be affected because of this. And though the New Jersey Department of Health is doing what it can to restrict the use of these steroids, it will still be some time before a clear idea as to the consequences of this medication is known.
Patients that have contracted meningitis related to the steroid injections have suffered from slurred speech, difficulty walking or urinating, and have experienced a number of other symptoms such as nausea, dizziness and fever. These symptoms will only worsen if not treated in a timely manner.
Any disease that affects the brain or spinal cord will have a devastating effect on the patients that contract it. When these spinal cord injuries are permanent, it could result in hundreds of thousands of dollars in medical care. It could also result in as much if not more expense for a lifetime of services that will be required.
The release of defective steroids to clinics should never have occurred. Personal injury attorneys throughout the country will be attempting to locate the source of the steroids, and will investigate what went on in the process to make these medications so defective.
Source: NJ.com, “6 N.J. facilities received drug tied to meningitis outbreak,” by Susan K. Livio, Oct. 4, 2012